Florida, 2007Damaging Winds in Florida, July 13, 2007
July 13, 2007 · NWS TAE · 3 events in 3 counties and zones
Isolated severe thunderstorms developed across parts of the Florida Big Bend.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed across parts of the Florida Big Bend.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 13, 1:45 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 13, 1:45 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT FRI JUL 13 2007
.SYNOPSIS...LOOKING AT THE LONG WAVE PATTERN, WE SEE A TROUGH IN THE
ERN PACIFIC, A SHARP RIDGE OVER THE WRN U.S. AND A BROAD TROUGH OVER
THE ERN 2/3 OF N AMERICA. SEVERAL SHORT WAVES ARE ROTATING THROUGH
THE BASE OF THIS TROUGH. A FAIRLY WEAK ONE IS NOW MOVING INTO GA,
WHILE A MORE SIGNIFICANT VORT IS TRACKING ACROSS THE ARKLATEX
REGION. THERE IS ALSO A VORT CENTER OVER THE NRN GULF SW OF OUR
COASTAL WATERS. SURFACE ANALYSIS SHOWS HIGH PRESSURE TO OUR S WITH
ONE CENTER E OF FL AND ANOTHER OVER THE CENTRAL GULF. A STATIONARY
FRONT LIES JUST N OF THE FL BORDER. REGIONAL RADARS SHOW SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE FL BIG
BEND AND ERN PANHANDLE, AS WELL AS OVER THE SUWANNEE VALLEY.
&&
.SHORT TERM...TONIGHT THROUGH SUN NIGHT.
THE WORKSTATION WRF MODEL HAS ONCE AGAIN DONE A BANG UP JOB IN
DEPICTING THE PATTERN AND TIMING OF CONVECTIVE DEVELOPMENT SO FAR
TODAY. WILL BASE POPS FOR THE REMAINDER OF TODAY AND THIS EVENING ON
THIS MODEL. THE WEEKEND IS SHAPING UP TO BE A WET ONE. THE UPPER
LEVEL ENERGY AND SURFACE FRONT, ALONG WITH THE SEA BREEZE WILL TAP
INTO DEEP LAYER MOISTURE TRANSPORTED INTO THE REGION IN THE
PERSISTENT DEEP LAYER SWLY FLOW TO PRODUCE NUMEROUS SHOWERS AND
STORMS. WE HAVE CATEGORICAL POPS IN FOR MOST AREAS ON SAT AND LIKELY
POPS FOR SUN. ALL OF THIS MOISTURE AND ASSOCIATED CLOUD COVER WILL
GIVE US A REPRIEVE FROM THIS SCORCHING HEAT. IN FACT MOST AREAS WILL
SEE UPPER 80S FOR HIGHS BOTH DAYS.
.LONG TERM...MON-FRI.
SUBTROPICAL RIDGE AXIS WILL LIFT BACK TO THE NORTH STARTING MONDAY
INTO TUESDAY WITH LOW LEVEL FLOW BECOMING MORE EAST TO SOUTHEAST.
THIS WILL LEAD TO SLIGHTLY LOWER POPS AND WARM TEMPERATURES THROUGH
THE MIDDLE OF NEXT WEEK.
&&
.MARINE...TONIGHT THROUGH WED.
WITH SUBTROPICAL RIDGE AXIS S OF THE WATERS, WINDS WILL BE OUT OF
THE W TO SW THROUGH THE WEEKEND. SPEEDS WILL GENERALLY BE 10 KT OR
LESS. HOWEVER, A FEW HOURS OF 10-15 KT WINDS CAN BE EXPECTED IN
AFTERNOON SEA BREEZES. THIS WILL PRODUCE OCCASIONAL 3 FT SEAS, BUT
LOOK FOR 2 FOOTERS ON THE AVERAGE. THE RIDGE AXIS WILL LIFT N MON
INTO TUE WITH FLOW BECOMING MORE E TO SE.
&&
.AVIATION...THE AFTERNOON SHOWERS AND TSTMS WILL CONTINUE TO SPREAD
EAST-NORTHEASTWARD ACROSS THE AREA THROUGH THE EVENING HOURS.
CIGS/VSBYS WILL BRIEFLY DROP DOWN INTO THE MVFR/IFR CATEGORY IN AND
AROUND SHOWERS AND TSTMS. THROUGH THE WEEKEND...ANOTHER MID-LEVEL
DISTURBANCE WILL MOVE ACROSS THE AREA AND WILL LEAD TO MORE
UNSETTLED WEATHER...ESPECIALLY DURING THE AFTERNOON AND EVENING
HOURS.
&&
.FIRE WEATHER...THE ONLY CONCERN OVER THE WEEKEND WILL BE FROM
LIGHTNING-INDUCED WILDFIRES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 88 71 88 / 30 80 50 60
PANAMA CITY 77 88 76 88 / 30 70 50 60
DOTHAN 72 88 72 87 / 30 80 50 70
ALBANY 73 91 72 89 / 30 80 50 70
VALDOSTA 73 88 72 89 / 40 80 50 70
CROSS CITY 75 87 73 87 / 30 70 40 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
AVIATION...GIBBS
LONG TERM...CAMP
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 13, 3:58 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 AM EDT FRI JUL 13 2007
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-141000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
458 AM EDT FRI JUL 13 2007 /358 AM CDT FRI JUL 13 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
A WEAK SURFACE TROUGH AND WEAK UPPER LEVEL DISTURBANCE WILL
COMBINE TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. WHILE A FEW OF THESE STORMS COULD BE
STRONG...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA ON
SATURDAY AND SUNDAY WITH THE APPROACH OF A STRONGER UPPER LEVEL
SYSTEM. A FEW OF THESE STORMS COULD BE STRONG WITH WIND GUSTS TO
40 MPH AND SMALL HAIL. HEAVY RAINFALL WITH LOCALIZED FLOODING WILL
ALSO BE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.
RAIN CHANCES WILL DIMINISH SLIGHTLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVERHEAD.
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES FOR SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
CAMP
In the hours before
Special weather statement, Jul 13, 1:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 PM EDT FRI JUL 13 2007
FLZ017-027-131900-
LEON-WAKULLA-
210 PM EDT FRI JUL 13 2007
...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON AND WAKULLA
COUNTIES IN NORTH FLORIDA...
* UNTIL 300 PM EDT
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CRAWFORDVILLE...MOVING
EAST-NORTHEAST AT 5 TO 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
85-GIBBS
Thunderstorm Wind, Wakulla
- When
- July 13, 1:55 PM EST
- Where
- Wakulla County, 7 mi N of Crawfordville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.271, -84.370
Several large trees were toppled and shingles were blown off roofs.
Thunderstorm Wind, Madison
- When
- July 13, 4:10 PM EST
- Where
- Madison County, 10 mi NW of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Law Enforcement
- Coordinates
- 30.572, -83.519
Several large trees were down.
Thunderstorm Wind, Jefferson
- When
- July 13, 4:50 PM EST
- Where
- Jefferson County, 4 mi NE of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.571, -83.823
Several large trees were down. A house was damaged on Bassett Dairy Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, July 13, 2007$1.3 million · EF0 · 20 events
- Flash Flooding in Texas, July 13 to 14, 2007$1.6 million · 5 events
- Damaging Winds and Strong Wind in Mississippi, July 13 to 14, 2007$85,000 · 57 kt wind · 18 events
- Damaging Winds in Georgia, July 13, 2007$23,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in New York, July 13, 2007$25,000 · 50 kt wind · 2 events
- Damaging Winds in Louisiana, July 13, 2007$25,000 · 55 kt wind · 2 events
- Heat in Montana, July 13 to 31, 200716 events
- Flash Flood in Texas, July 13, 2007$20,000 · 1 event
- Flash Flood and Damaging Winds in Texas, July 13 to 14, 2007$15,000 · 56 kt wind · 3 events
- Damaging Wind in Arkansas, July 13, 2007$15,000 · 55 kt wind · 1 event
- Flash Flooding in Arkansas, July 13, 20077 events
- Hail and Damaging Winds in Texas, July 13, 2007$3,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43704, 43706, 43707.